MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; MODULAR HEAD (CERAMIC)

BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; MODULAR HEAD (CERAMIC)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Swelling/ Edema (4577)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Customer has indicated that the product is available for evaluation.Concomitant medical products: item number: ep-108323, item name: e-poly 36mm +3 hiwall lnr sz23, lot #: 278560.Item number: unknown, item name: unk ring-loc acetabular shell, lot #: unknown.Item number: 650-1964, item name: cer option type 1 tpr sleeve -6 lot #: 834070.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that an initial left hip arthroplasty was performed on (b)(6) 2012.Subsequently, revised on (b)(6) 2018 due to spontaneous pain while walking with noise.During revision, it was noted that the poly was fractured, the shell was cold-welded and the ceramic head was wearing on the shell.The poly, liner, and head were exchanged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint summary: products was returned to warsaw and evaluation was carried out on the linked complaint.Visual inspection confirmed a portion of the rim is fractured from the liner.The fracture travels around the liner through the locking ring groove.Debris was observed within the cracks of the fracture and embedded into fractured portion.The returned head is heavily scuffed on half the outer radius.The opposite half exhibits minor scratching and scuffing.The reported components were reviewed for compatibility with no issues noted.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found 8 complaints reported with the item (including initiating complaint).The device is used for treatment.A definitive root cause cannot be determined with the information provided.The device was determined to be conforming when it left zimmer biomet control.No corrective actions, preventive actions, or field actions resulted after investigations of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : device not returned.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was reported, that: initial left hip arthroplasty on (b)(6) 2012 was subsequently revised on (b)(6) 2018 due to spontaneous pain while walking with noise.During revision it was noted that the poly was fractured, the shell was cold-welded and the ceramic head was wearing on the shell.The poly, liner, and head were exchanged.No medical records are provided at this time, legal allegations only.The liner had dissociated from the acetabular component.The ring-loc mechanism was cold-welded.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.Complaint summary: (b)(4) was reopened on april 20, 2022, following the receipt of medical records.The medical records/radiographs were provided and reviewed by a health care professional.A review of the available records has identified the following (summarized by hcp): several pages of op notes were reviewed and confirmed the reported events as acetabular wear, fractured liner, squeaking sound, ambulation, pain, noise along with others.The additional information does not change the outcome of the previous investigation.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be rendered accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CER BIOLOXD OPTION HD 36MM
Common Device Name
MODULAR HEAD (CERAMIC)
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12292536
Report Number3002806535-2021-00343
Device Sequence Number3806940
Product Code LZO
UDI-Device Identifier00887868271397
UDI-Public00887868271397
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K082996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue Number650-1057
Device Lot Number854430
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer08/24/2021
04/01/2022
05/10/2022
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date08/24/2021
04/25/2022
05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight109 KG